Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 56, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 11, 2009, 5:43 PM CST. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2009, 5:43 PM CST (23:43 UTC)
- Expired
- Nov 11, 2009, 6:45 PM CST
- In force
- 62 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 52 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 112343
FFWSJU
PRC073-075-107-113-149-120045-
/O.NEW.TJSJ.FF.W.0056.091111T2343Z-091112T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
743 PM AST WED NOV 11 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
JAYUYA
OROCOVIS
VILLALBA
JUANA DIAZ
PONCE
* UNTIL 845 PM AST
* AT 735 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL OVER THESE MUNICIPALITIES. RADAR ESTIMATED
RAINFALL ACCUMULATIONS OF BETWEEN 2 TO 3 INCHES IN THE LAST HOUR.
THIS WILL RESULT IN FLASH FLOODING OF LOW LYING AREAS...ROADS...
RIVERS AND STREAMS. IN ADDITION...MUDSLIDES ARE LIKELY OVER AREAS OF
STEEP TERRAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1815 6666 1822 6657 1821 6644 1800 6642
1800 6668
$$
EM
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
000
WGCA72 TJSJ 120046
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
846 PM AST WED NOV 11 2009
PRC073-075-107-113-149-120055-
/O.EXP.TJSJ.FF.W.0056.000000T0000Z-091112T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JAYUYA PR-OROCOVIS PR-VILLALBA PR-JUANA DIAZ PR-PONCE PR-
846 PM AST WED NOV 11 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR PONCE...JUANA DIAZ...
VILLALBA...OROCOVIS AND JAYUYA MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE MODERATE TO HEAVY RAIN WHICH
AFFECTED THIS AREA HAD DISSIPATED OR MOVED AWAY. NO SIGNIFICANT
ADDITIONAL RAINFALL IS EXPECTED ACROSS THESE AREAS OVER THE NEXT FEW
HOURS. THEREFORE THE FLASH FLOOD WARNING HAS EXPIRED.
LAT...LON 1815 6666 1822 6657 1821 6644 1800 6642
1800 6668
$$
EM
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 2:27 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Nov 11, 2:27 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
427 PM AST WED NOV 11 2009
.SYNOPSIS...MID TO UPPER LEVEL LOW AND ASSOCIATED TROUGHINESS...
WILL CONTINUE TO AFFECT THE LOCAL AREA TONIGHT INTO EARLY
THURSDAY...BEFORE LIFTING OUT TO THE EAST NORTHEAST LATER THURSDAY
THROUGH FRIDAY. BRIEF SHORT WAVE RIDGING WILL TAKE PLACE ACROSS
THE LOCAL AREA LATER THURSDAY AND THURSDAY NIGHT INTO AT LEAST A
PART OF FRIDAY...BEFORE HEIGHTS BEGIN TO FALL AGAIN AHEAD OF NEXT
APPROACHING MID TO UPPER LEVEL TROUGH/LOW BEGINNING LATE FRIDAY
OR FRIDAY NIGHT AND THEN PROBABLY CONTINUING THROUGH MUCH OF THE
WEEKEND.
&&
.DISCUSSION...DEEPER MOISTURE WILL CONTINUE TO ADVECT SLOWLY
NORTHWEST ACROSS THE LOCAL AREA TONIGHT THROUGH EARLY THURSDAY
AND IS THEN STILL EXPECTED TO LINGER NEARBY (MOST LIKELY
NORTHWEST HALF OF FA) FOR LATER THURSDAY AND FRIDAY...WITH
APPROACHING COLD FRONT EXPECTED TO MOVE EAST SOUTHEAST TOWARD THE
LOCAL ISLANDS SATURDAY AND SUNDAY...PROBABLY PUSHING THIS
MOISTURE BACK ACROSS THE LOCAL ISLANDS (SIMILAR TO PRE-FRONTAL
TROUGH)...WITH COLD FRONTAL MOISTURE THEN OUTLOOKED ACROSS THE FA
FOR THE SUNDAY NIGHT/MONDAY TIME FRAME.
SO...FOR TONIGHT THROUGH EARLY THURSDAY...SURFACE TROUGH
EXTENDING ACROSS PUERTO RICO LATE THIS AFTERNOON...WILL CONTINUE
MOVING SLOWLY NORTHWEST ACROSS THE REMAINDER OF THE LOCAL AREA.
THIS FEATURE AND ITS ASSOCIATED DEEP MOISTURE WILL CONTINUE TO
INTERACT WITH GENERALLY FAVORABLE DYNAMICS AND LOCAL EFFECTS TO
PRODUCE A GOOD DEAL OF CLOUDINESS...SHOWERS AND A FEW
THUNDERSTORMS ACROSS THE LOCAL ISLANDS. ALTHOUGH RAINFALL HAS NOT
BEEN WIDESPREAD...SHOWERS AND STORMS THAT HAVE FORMED HAVE BEEN
INTENSE...WITH VERY HEAVY TO TORRENTIAL RAINFALL. ALTHOUGH OUR
FEELING TODAY AND INTO TONIGHT HAS BEEN THAT A SIGNIFICANT AND/OR
WIDESPREAD FLASH FLOOD EVENT IS NOT LIKELY...GIVEN WSR-88D AND
SATELLITE TRENDS...THIS STILL CANNOT BE COMPLETELY RULED OUT AND
CERTAINLY URBAN AND SMALL STREAM FLOODING WILL OCCUR IN SOME AREAS
TONIGHT...WITH THE POTENTIAL FOR AT LEAST SOME LOCALIZED FLASH OR
RIVER FLOODING. FOR THIS REASON...WE HAVE OPTED TO KEEP THE FLASH
FLOOD WATCH IN PLACE FOR NOW.
FOR LATER THURSDAY THROUGH SATURDAY...PERIODS OF UNSETTLED
WEATHER ARE STILL EXPECTED...AS MOISTURE LINGERS NEARBY AND
CONTINUES TO INTERACT WITH DIURNAL AND NOCTURNAL PROCESSES.
ALTHOUGH IT IS TOO EARLY TO BE SURE AT THIS TIME...SUNDAY THROUGH
MONDAY AND POSSIBLY TUESDAY...COULD BECOME ACTIVE AGAIN FOR AT
LEAST A TIME...AS COLD FRONTAL BOUNDARY MOVES INTO OR ACROSS THE
LOCAL ISLANDS. STAY TUNED.
A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THE NORTHWEST THROUGH
NORTHEAST COASTS OF ALL OF THE LOCAL ISLANDS THROUGH 4 AM AST
THURSDAY.
&&
.AVIATION...EXPECT PREVAILING VFR CONDITIONS ACROSS MOST OF THE
LOCAL ISLANDS AND TAF SITES TONIGHT. HOWEVER...MVFR AND LOCALLY
IFR CONDITIONS...MOUNTAIN OBSCURATIONS AND LOCALLY STRONG SURFACE
WIND GUSTS WILL CONTINUE IN BANDS AND PATCHES OF SHOWERS AND
THUNDERSTORMS THROUGH AT LEAST 12/01Z. ANY VOLCANIC ASH AND STEAM
SHOULD MOVE NORTHWEST TO NORTH NORTHWEST AND COULD EVENTUALLY
BECOME AN ISSUE FOR TIST AND TISX.
&&
.MARINE...HAZARDOUS MARINE CONDITIONS WILL CONTINUE THROUGH LATER
TONIGHT OR EARLY THURSDAY...DEPENDING ON THE MARINE ZONE. LONG
PERIOD...NORTH NORTHEAST SWELLS HAVE PEAKED...BUT WILL CONTINUE TO
AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES TONIGHT
THROUGH EARLY THURSDAY...WHILE SLOWLY SUBSIDING. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FOR MOST OF THE LOCAL ATLANTIC AND
CARIBBEAN WATERS AND THE CARIBBEAN PASSAGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 88 76 88 / 50 50 30 30
STT 78 87 79 86 / 50 40 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL MIDNIGHT AST TONIGHT FOR CENTRAL
INTERIOR-CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-
NORTH CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN
JUAN AND VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN
INTERIOR.
HIGH SURF ADVISORY UNTIL 4 AM AST THURSDAY FOR CULEBRA-MAYAGUEZ
AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND
VICINITY-VIEQUES.
SMALL CRAFT ADVISORY AMZ710...712...715...722...725...732...
741 AND 742.
VI...FLASH FLOOD WATCH UNTIL MIDNIGHT AST TONIGHT FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
HIGH SURF ADVISORY UNTIL 4 AM AST THURSDAY FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
SMALL CRAFT ADVISORY AMZ710...715...722...725 AND 732.
&&Hazardous weather outlook, Nov 11, 3:39 AM CST, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 539 AM AST WED NOV 11 2009 AMZ710>745-PRZ001>013-120945- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 539 AM AST WED NOV 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A MID TO UPPER LEVEL LOW...JUST NORTH OF PUERTO RICO THIS MORNING IS PRODUCING A LARGE AREA OF CLOUDINESS EXTENDING FROM PUERTO RICO EASTWARD ACROSS THE NORTHERN LEEWARD ISLANDS AND ACROSS THE ATLANTIC FOR SEVERAL HUNDRED MILES. THE ABUNDANT MOISTURE AND INSTABILITY IN COMBINATION WITH THE AREA OF LOW PRESSURE...MAY PROVIDE FAVORABLE CONDITIONS FOR SIGNIFICANT CONVECTIVE DEVELOPMENT TODAY ACROSS PUERTO RICO INCLUDING VIEQUES AND CULEBRA. ADDITIONAL HEAVY RAINFALL IS POSSIBLE DURING THE AFTERNOON HOURS ACROSS THE CENTRAL INTERIOR AND WESTERN PUERTO RICO WITH THE ADDITION OF DAYTIME HEATING AND LOCAL TERRAIN EFFECTS. MUDSLIDES WILL BE LIKELY IN AREAS OF HEAVY RAINFALL AND STEEP TERRAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PUERTO RICO...VIEQUES AND CULEBRA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE LINGERING MOISTURE ACROSS THE REGION WILL COMBINE WITH DAYTIME HEATING AND LOCAL TERRAIN EFFECTS TO INDUCE THE DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS WESTERN AND INTERIOR PUERTO RICO WEDNESDAY AND THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ANY HEAVY RAINFALL OR FLOODING REPORTS WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-120945- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 539 AM AST WED NOV 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A MID TO UPPER LEVEL LOW...JUST NORTH OF THE LOCAL ISLANDS THIS MORNING IS PRODUCING A LARGE AREA OF CLOUDINESS EXTENDING FROM PUERTO RICO EASTWARD ACROSS THE NORTHERN LEEWARD ISLANDS AND ACROSS THE ATLANTIC FOR SEVERAL HUNDRED MILES. THE ABUNDANT MOISTURE AND INSTABILITY IN COMBINATION WITH THE AREA OF LOW PRESSURE...MAY PROVIDE FAVORABLE CONDITIONS FOR SIGNIFICANT CONVECTIVE DEVELOPMENT TODAY ACROSS THE U.S. VIRGIN ISLANDS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF THE U.S. VIRGIN ISLANDS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE WILL INDUCE THE DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PARTS OF THE LOCAL ISLANDS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... ANY HEAVY RAINFALL OR FLOODING REPORTS WOULD BE GREATLY APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 7:17 PM CST | Special Marine Warning | JSJ | 28 min | |
| Nov 11, 11:04 AM CST | Special Marine Warning | JSJ | 56 min | |
| Nov 11, 11:25 AM CST | Special Marine Warning | JSJ | 35 min | |
| Nov 11, 11:53 AM CST | Special Marine Warning | JSJ | 52 min | |
| Nov 11, 12:40 PM CST | Special Marine Warning | JSJ | 35 min | |
| Nov 11, 3:34 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 11, 5:11 PM CST | Areal Flood Advisory | JSJ | 76 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.